MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT ASSEMBLY, WITH BIOGLIDE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT ASSEMBLY, WITH BIOGLIDE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 96823
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was implanted due to an aneurysm.According to the report, prior to the surgery, the device was found to be leaking during testing.Reportedly, the physician replaced the device to successfully complete the procedure.
 
Additional Manufacturer Narrative
The returned valve was patent, and met the requirements for siphon, reflux, pressure-flow, and preimplantation testing.However, it did not meet the requirements for leak testing due to a tear in the top membrane of the delta chamber.It is unknown how or when this damage occurred.The ifu cautions that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also cautions that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ proteinaceous debris was observed within the interior and exterior of the valve.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT ASSEMBLY, WITH BIOGLIDE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6434181
Report Number2021898-2017-00135
Device Sequence Number29632
Product Code JXG
UDI-Device Identifier00643169483170
UDI-Public00643169483170
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number96823
Device Lot NumberE13400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
06/13/2017
06/13/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date05/25/2017
06/30/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight52